Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


A theorem of C. Ryll-Nardzewski and metrizable l.c.a. groups
HTML articles powered by AMS MathViewer

by L. Thomas Ramsey PDF
Proc. Amer. Math. Soc. 78 (1980), 221-224 Request permission


$\Gamma$ denotes a metrizable locally compact abelian group and $\bar \Gamma$ its Bohr compactification. Let $\gamma \in \Gamma$ be a cluster point of some subset E of $\Gamma$ in the topology of $\bar \Gamma$. Then there are two disjoint subsets of E which also cluster at $\gamma$ in the Bohr group topology. The proof is elementary and provides a new proof of the theorem of C. Ryll-Nardzewski on cluster points of I-sets in R. Given the continuum hypothesis, either theorem characterizes metrizability in locally compact abelian groups. One of these characterizations is shown to be equivalent to the continuum hypothesis.
  • Walter Rudin, Fourier analysis on groups, Interscience Tracts in Pure and Applied Mathematics, No. 12, Interscience Publishers (a division of John Wiley & Sons, Inc.), New York-London, 1962. MR 0152834
  • C. Ryll-Nardzewski, Concerning almost periodic extensions of functions, Colloq. Math. 12 (1964), 235–237. MR 173129, DOI 10.4064/cm-12-2-235-237
  • Edwin Hewitt and Kenneth A. Ross, Abstract harmonic anaylsis, Academic Press, New York, 1963.
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A46, 03E50
  • Retrieve articles in all journals with MSC: 43A46, 03E50
Additional Information
  • © Copyright 1980 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 78 (1980), 221-224
  • MSC: Primary 43A46; Secondary 03E50
  • DOI:
  • MathSciNet review: 550498